Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 86, NWS Gaylord, MI

December 28, 2014

NWS Gaylord, MI issued this small craft advisory at Dec 28, 2014, 10:07 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2014, 10:07 PM EST (03:07 UTC)
Expired
Dec 29, 2014, 3:46 PM EST
In force
18 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WHUS73 KAPX 290307
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1007 PM EST SUN DEC 28 2014


LMZ342-344-290900-
/O.EXP.KAPX.SC.Y.0085.000000T0000Z-141229T0300Z/
/O.NEW.KAPX.SC.Y.0086.141229T0307Z-141229T0900Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1007 PM EST SUN DEC 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ321-322-290900-
/O.EXP.KAPX.SC.Y.0085.000000T0000Z-141229T0300Z/
/O.NEW.KAPX.SC.Y.0086.141229T0307Z-141229T0900Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1007 PM EST SUN DEC 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ345>348-290900-
/O.EXP.KAPX.SC.Y.0085.000000T0000Z-141229T0300Z/
/O.NEW.KAPX.SC.Y.0086.141229T0307Z-141229T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1007 PM EST SUN DEC 28 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
848 
WHUS73 KAPX 290801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
301 AM EST MON DEC 29 2014

LHZ345-346-LMZ342-344-LSZ321-322-290915-
/O.CAN.KAPX.SC.Y.0086.000000T0000Z-141229T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
301 AM EST MON DEC 29 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ347-348-291615-
/O.EXT.KAPX.SC.Y.0086.000000T0000Z-141229T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
301 AM EST MON DEC 29 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
057 
WHUS73 KAPX 291547
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 AM EST MON DEC 29 2014

LHZ347-348-292200-
/O.CON.KAPX.SC.Y.0086.000000T0000Z-141229T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1047 AM EST MON DEC 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
282 
WHUS73 KAPX 292046
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
346 PM EST MON DEC 29 2014

LHZ347-348-292200-
/O.CAN.KAPX.SC.Y.0086.000000T0000Z-141229T2200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
346 PM EST MON DEC 29 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 8:55 PM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Dec 28, 8:55 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
855 PM EST SUN DEC 28 2014

.UPDATE...
ISSUED AT 855 PM EST SUN DEC 28 2014

LAKE EFFECT SHSN ON SOMETHING OF AN UPSWING THIS EVENING...AS AN
ILL-DEFINED SECONDARY COLD FRONT AIDS 1000-850MB CONVERGENCE. THIS
IS HELPING OVERCOME AN DRIER AIRMASS...AND IS HELPING TO BOOST
INVERSION HEIGHTS (800MB/5K FT PER 00Z APX SOUNDING). THESE BOOSTS
WILL BE TEMPORARY...AND IN PARTICULAR THE MID-LEVEL AIR JUST
ABOVE THAT INVERSION WILL MASSIVELY DRY OVERNIGHT. THIS WON/T HALT
LAKE EFFECT...BUT IT WILL KEEP THE INTENSITY DOWN.

LAKE EFFECT WILL DO BETTER ON SUPERIOR THAN FURTHER SOUTH...THANKS
TO THE MUCH LONGER FETCH. THE CURRENT FORECAST ALREADY ACCOUNTS
FOR THIS...ALLOWING FOR 2-3 INCH ACCUMS IN WESTERN CHIPPEWA...AN
INCH OR LESS ELSEWHERE. WILL TEND TO BROADEN OUT AND INCREASE
POPS...BUT WON/T MAKE MAJOR CHANGES TO ACCUMS.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 332 PM EST SUN DEC 28 2014

WELL THE BREAK FROM THE COLD WEATHER WAS NICE FOR SOME OF US...BUT
IT IS DEFINITELY NOW IN THE REAR VIEW MIRROR. THE PATTERN OVER THE
NEXT WEEK TO TEN DAYS LOOKS MORE LIKE WHAT YOU WOULD TYPICALLY
EXPECT IN LATE DECEMBER/EARLY JANUARY. AS FAR AS TONIGHT
GOES...CONVERGENCE ALONG A SURFACE TROUGH MOVING THROUGH THE REGION
IN COMBINATION WITH GOOD OVER LAKE INSTABILITY WILL LEAD TO A PERIOD
OF LIGHT SNOW AND FLURRIES. THIS ACTIVITY WILL MOVE ACROSS NORTHERN
LOWER FROM NORTH TO SOUTH THROUGH THIS EVENING. OVERNIGHT...WINDS
SHIFT INTO THE  NORTHWEST AND IT IS PLENTY COLD ENOUGH FOR LAKE
EFFECT (LAKE/850 MB DELTA TS OF AROUND 20) BUT MOISTURE IS RATHER
LIMITED (MEAN 850-700 MB RH ONLY A PALTRY 30 TO 40 PERCENT AT BEST).
THIS SHOULD ONLY LEAD TO SCATTERED SNOW SHOWERS ACROSS NORTHERN
LOWER (WITH WIDESPREAD ACTIVITY ACROSS EASTERN UPPER WHERE MOISTURE
IS JUST A TICK HIGHER). ACCUMULATIONS WILL BE LIGHT ON THE ORDER OF
AN INCH OR LESS (EXCEPT FOR PERHAPS A COUPLE OF INCHES FROM PARADISE
TO WHITEFISH POINT). COLDER WITH LOWS RANGING FROM THE UPPER SINGLE
DIGITS ABOVE ZERO NORTH TO THE MIDDLE AND UPPER TEENS SOUTH.

&&

.SHORT TERM...(MONDAY THROUGH WEDNESDAY)
ISSUED AT 332 PM EST SUN DEC 28 2014

HIGH IMPACT WEATHER POTENTIAL: MODERATE LAKE EFFECT SNOW MONDAY
THROUGH WEDNESDAY. VERY CHILLY TEMPERATURES

FORECAST CHALLENGES: SNOW AMOUNTS WITH THE LAKE EFFECT AS WE GO
THROUGH SOME DRY PERIODS DURING THE 48 HOUR PERIOD.

OVERVIEW(ANALYSIS AND FORECAST)...BROAD TROUGH IN THE WESTERN CONUS
IS BEGINNING TO DIG AS THE PATTERN IS ABOUT TO SPLIT WITH A CUT OFF
500 MB LOW IN THE WEST AND BROAD TROUGH IN THE MIDDLE OF THE COUNTRY
WITH LOTS OF SMALLER WAVES RUNNING THROUGH IT. THE ISSUE THOUGH IS
THE MOISTURE IN THE 700-500 MB LAYER WITH SEVERAL DRY SLOTS
ASSOCIATED WITH SOME OF THESE WAVES. AS THINGS EBB AND FLOW THIS
WEEK, IT MAKES THE LAKE EFFECT A LITTLE MORE CHALLENGING AS THE LACK
OF SYNOPTIC MOISTURE WILL KEEP THINGS LIGHT, AND A PLETHORA OF
MOISTURE BRIEFLY MOVING THROUGH WILL BRING A PERIOD OR TWO OF
MODERATE SNOW INTO THE MIDDLE OF THE WEEK.

(12/29)MONDAY...THIS FORECAST PERIOD STARTS OUT WITH A FEW THINGS
THAT SEEM TO BE NO BRAINERS. FIRST, THE WIND DIRECTION IN THE 1000-
850 MB LAYER IS PRETTY CONSISTENT OVER THE 24 HOUR PERIOD (12Z-12Z)
WITH THE 850 MB TEMPERATURES FALLING FROM -16C TO -20C AT THE SAME
TIME. THE ONLY PROBLEMS THAT OCCUR DURING THE PERIOD ARE THE
AFOREMENTIONED DRY AIR THAT SEEMS TO MOVE IN AND OUT OF THE AREA
ENOUGH TO KEEP THE SNOW AMOUNTS LIGHT, AND ALSO THE INVERSION
HEIGHTS LOWER AND RISE ABOVE AND BELOW 3000 FT. SO DURING THE DAY,
KEPT THE SAME POPS IN THE NW FLOW AREA, AND ALSO KEPT THE SNOW
AMOUNTS AS THE MOISTURE IN THE 850-700 MB LAYER DRIES OUT AND THE
INVERSION STAYS BELOW 3000 FEET. WILL EXPECT LIGHT SNOW
ACCUMULATIONS THROUGH THIS TIME. MONDAY NIGHT, THE INVERSION HEIGHT
RISES TO AROUND 4000 FT, AND THE MOISTURE IN THE 850-700 MB LAYER
LOOKS TO BE SLOWLY INCREASING AS A WAVE 500 MB TROUGH AXIS MOVES
INTO N LAKE SUPERIOR AND ADDS SOME EXTRA KICK BY 12Z, ESPECIALLY IN
W CHIPPEWA COUNTY, NEAR PARADISE AND WHITEFISH POINT. THERE COULD BE
MODERATE AMOUNTS IN E UPPER NEAR THOSE LOCATIONS, WHILE IN NW LOWER,
WILL EXPECT THAT THE SNOW AMOUNTS CONTINUE TO BE LIGHT.

(12/30)TUESDAY...ALL OF THE MODELS HAVE 850-700 MB SYNOPTIC MOISTURE
WITH -21C OR COLDER AIR. THE MODELS ARE IN GOOD AGREEMENT ON THE
TIMING OF THE MOISTURE NOW, AND THE WINDS ARE ROUGHLY WNW THROUGH
THE 12 HOURS OF THE DAY (12Z-00Z). CONTINUE WITH A LIGHT TO MODERATE
ACCUMULATIONS IN E UPPER AS THE SNOW MOVES FROM WHITEFISH TOWARD ANJ.
THE INVERSION HEIGHT CONTINUE TO BE AROUND 4000 FEET, SO WILL
CONTINUE WITH LIGHT AMOUNTS FOR NOW, BUT AM WONDERING IF THE ECMWF
IS RIGHT, THERE COULD BE SOME MODERATE AMOUNTS EVEN IN NW LOWER.

TUESDAY NIGHT...THE WINDS WILL SHIFT THROUGH THE NIGHT, FROM WNW AT
00Z, TO W AT 06Z AND THEN WSW AT 12Z, SO TRIED TO SHIFT THE SNOW
PATTERNS OVER THE 12 HOUR PATTERN. THIS SEEMS A LITTLE MORE STRAIGHT
FORWARD AS THE CHANGING WIND DIRECTION WILL SPREAD THE SNOW AMOUNTS
AROUND WITH SOME BURSTS AS SOME OF THE SNOW BANDS GET PUSHED
TOGETHER. SO WILL CONTINUE WITH THE LIGHT SNOW ACCUMULATIONS.

(12/31)WEDNESDAY...ANOTHER 500 MB SHORTWAVE TROUGH MOVES INTO THE
UPPER GREAT LAKES AND BRINGS MOISTURE WITH IT, BUT NOT UNTIL THE
AFTERNOON. THE MORNING STARTS WITH THE 850-700 MB LAYER RH <50% WITH
THE WINDS WEST TO WSW, BY 18Z THE WINDS SHIFT TO THE WSW AS THE
TROUGH APPROACHES WITH DRY AIR STILL STREAMING INTO THE REGION, BUT
AS THE TROUGH DESCENDS INTO THE UPPER GREAT LAKES, THE MOISTURE
COMES WITH IT, AND THE 850-700 MB LAYER RH RISE TO ABOVE 60% WITH
WINDS STILL WSW. WITH THE 850 MB TEMPERATURES HOLDING AROUND
-17C-ISH, THE WILL EXPECT THAT MINOR SNOW TURNS TO POSSIBLY MODERATE
SNOW AT THE END OF THE DAY. THINK THAT THE ACCUMULATIONS WILL BE
LIGHT HOWEVER, AS IT WOULD BE A SLOW START.

&&

.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 332 PM EST SUN DEC 28 2014

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT: BROAD UPPER-LEVEL LONGWAVE
TROUGHING OVER THE EASTERN HALF OF THE CONUS WILL BE THE DOMINATING
FEATURE DURING THE PERIOD. A COUPLE OF WEAK SHORTWAVES ARE EXPECTED
TO ROTATE THROUGH THE UPPER MIDWEST AND GREAT LAKES...EACH
REINFORCING THE ALREADY ENTRENCHED COLD AIR AND PROVIDING SUBTLE
SYNOPTIC SUPPORT TO ANY ONGOING LAKE EFFECT SNOW SHOWERS. WHILE OVER
THE LAKE INSTABILITY WILL CONTINUE TO SUPPORT LAKE EFFECT SNOW
THROUGHOUT (850 MB TEMPS OF -12C TO -18C)...AM EXPECTING THE MOST
WIDESPREAD SNOW AND THE MAJORITY OF ANY LIGHT ACCUMULATIONS TO OCCUR
DURING THE PERIODS OF SYNOPTIC SUPPORT FROM THE AFOREMENTIONED
SHORTWAVES.

FRIDAY THROUGH SUNDAY: ON FRIDAY...WEAK HIGH PRESSURE DIVING INTO
THE NORTHERN GREAT LAKES IN COMBINATION WITH A BRIEF DECREASE IN
MOISTURE AND LAKE EFFECT STEERING WINDS BECOMING MORE
TRANSIENT...SHOULD GRADUALLY DIMINISH COVERAGE OF ANY LINGERING LAKE
SNOWS.

QUITE A FEW DIFFERENCES LIE IN TERMS OF THE OVERALL EVOLUTION AND
TRACK OF AN UPSTREAM CUTOFF LOW OVER THE SOUTHWESTERN CONUS THAT
EJECTS EAST LATE IN THE WEEK. CLEARLY TWO QUITE DIFFERENT SCENARIOS
COULD COME TO FRUITION THIS FAR OUT. SCENARIO 1...WITH THE SURFACE
LOW TRACKING FROM SOUTHERN IL/KY TO THE MID-ATLANTIC. THIS WOULD
LEAD TO A CONTINUATION OF COLD TEMPERATURES BUT TURN THE AREA MUCH
DRIER (NOT EVEN MUCH LAKE EFFECT TO NOTE) AS MOISTURE REALLY BEGINS
TO LACK WITH CANADIAN HIGH PRESSURE OVER THE NORTHERN PLAINS HELPING
TO SUPPRESS ANY INTERACTION WITH THE NORTHERN STREAM AND KEEPS THE
MAJORITY OF ANY NOTABLE SYNOPTIC PRECIP WELL SOUTH OF THE AREA.
SCENARIO 2...WITH THE SURFACE LOW TRACKING OVER SOUTHERN MI/NORTHERN
OH...WOULD CERTAINLY LEAD TO A RATHER SNOWY SOLUTION OVER THE
MAJORITY OF THE CWA DURING THE FRIDAY NIGHT-SUNDAY TIMEFRAME AS
SOUTHWEST FLOW...WARM AIR ADVECTION AND AN INCREASE IN MOISTURE
COULD BRING A LEADING WAVE OF ISENTROPICALLY DRIVEN PRECIP AS EARLY
AS FRIDAY NIGHT AND CONTINUE IN SOME FASHION ON SATURDAY.

OF COURSE OTHER SOLUTIONS ASIDE FROM THE TWO EXTREMES MENTIONED
ABOVE ARE POSSIBLE...PRIMARILY SOMETHING IN BETWEEN. AT THIS
POINT...WILL SOMEWHAT SPLIT THE MIDDLE AS SEVERAL OF THE 12Z
ENSEMBLE AND OPERATIONAL MEMBERS CONTINUE TO SUPPORT LESS
INTERACTION WITH THE NORTHERN WAVE AND THE APPROACH OF CANADIAN HIGH
PRESSURE AIDING TO SUPPRESS THE SYSTEM OVER THE OHIO VALLEY. WITH
LOW CONFIDENCE AND MANY FACTORS AT PLAY...IT AT LEAST WARRANTS
KEEPING AN EYE ON AS WE GO THROUGH THE WORK WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 637 PM EST SUN DEC 28 2014

MAINLY VFR...BUT MVFR AT TIMES.

COOLER AIR CONTINUES TO ADVANCE INTO THE LAKES REGION...WELL IN
ADVANCE OF COLD HIGH PRESSURE IN CENTRAL CANADA. LAKE EFFECT CLOUD
COVER IS EXTENSIVE ACROSS THE REGION. CIGS ARE MOSTLY ON THE LOW
END OF VFR...AND WILL OCCASIONALLY DIP INTO MVFR TERRITORY THRU
THE FORECAST. ALSO SOME -SHSN AND FLURRIES WILL PERSIST...AND
COULD PRODUCE BRIEF VSBY RESTRICTIONS AT JUST ABOUT ANY TIME.

NW-ERLY BREEZES THRU THE FORECAST.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LHZ345>348.

LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LMZ342-344.

LS...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LSZ321-322.

&&

UPDATE...JAZ
NEAR TERM...SULLIVAN
SHORT TERM...JSL
LONG TERM...GILLEN
AVIATION...JAZ
Hazardous weather outlook, Dec 28, 3:45 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EST SUN DEC 28 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-291200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
345 PM EST SUN DEC 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

MSB/JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:16 PM ESTLake Effect Snow AdvisoryAPX39 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.